Abstract:
We obtain consequences of the theorem concerning the automatic continuity of
locally bounded finite-dimensional representations of connected Lie
groups on the commutator subgroup of the group and also of an analogue of Lie's
theorem for (not necessarily continuous) finite-dimensional
representations of soluble Lie groups. In particular, we prove that an almost
connected locally compact group admitting a (not necessarily continuous)
injective homomorphism into a compact group also admits a continuous injective
homomorphism into a compact group, and thus the given group is a finite
extension of the direct product of a compact group and a vector group. We solve
the related problem of describing the images of (not necessarily continuous)
homomorphisms of connected locally compact groups into compact groups.
Moreover, we refine the description of the von Neumann kernel of a connected
locally compact group and describe the intersection of the kernels of all (not
necessarily continuous) finite-dimensional unitary representations
of a given connected locally compact group. Some applications are mentioned. We
also show that every almost connected locally compact group admitting a (not
necessarily continuous) locally bounded injective homomorphism into an amenable
almost connected locally compact group is amenable.
\Bibitem{Sht11}
\by A.~I.~Shtern
\paper The structure of homomorphisms of connected locally compact groups into compact groups
\jour Izv. Math.
\yr 2011
\vol 75
\issue 6
\pages 1279--1304
\mathnet{http://mi.mathnet.ru/eng/im4129}
\crossref{https://doi.org/10.1070/IM2011v075n06ABEH002572}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=2918898}
\zmath{https://zbmath.org/?q=an:1242.22006}
\adsnasa{https://adsabs.harvard.edu/cgi-bin/bib_query?2011IzMat..75.1279S}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=000298497200008}
\elib{https://elibrary.ru/item.asp?id=20358823}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84455189168}
Linking options:
https://www.mathnet.ru/eng/im4129
https://doi.org/10.1070/IM2011v075n06ABEH002572
https://www.mathnet.ru/eng/im/v75/i6/p195
This publication is cited in the following 3 articles:
Bergelson V., Christopherson J.C., Robertson D., Zorin-Kranich P., “Finite products sets and minimally almost periodic groups”, J. Funct. Anal., 270:6 (2016), 2126–2167
A. I. Shtern, “The structure of locally bounded finite-dimensional representations of connected locally compact groups”, Sb. Math., 205:4 (2014), 600–611
A. I. Shtern, “Connected locally compact groups: The Hochschild kernel and faithfulness of locally bounded finite-dimensional representations”, Trans. Moscow Math. Soc., 72 (2011), 79–95